MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035421030
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Premature Separation (4045)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Dysphasia (2195); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device remained inside patient.
 
Event or Problem Description
It was reported that during procedure, the inzone detachment device was used to detach the subject coil.When the inzone detachment device indicated 3 beeps to detach, the subject coil could not be detached but one loop of the subject coil went out into the vessel and other side of the subject coil stuck in the distal end of the microcatheter resulting surgical delay.Finally, the subject coil has been detached and completed the procedure.No other information was provided.
 
Additional Manufacturer Narrative
B1 product problem: corrected: no product problem.B1 : updated to adverse event.B5 executive summary - updated.D4 expiration date - added.H4 manufacturing date ¿ added.F10 / h6 health effect - clinical code: updated.F10 / h6 health effect - impact code: updated.F10 / h6 medical device problem code: updated.
 
Event or Problem Description
It was reported that during procedure, the inzone detachment device was used to detach the subject coil.When the inzone detachment device indicated 3 beeps to detach, the subject coil could not be detached but one loop of the subject coil went out into the vessel and other side of the subject coil stuck in the distal end of the microcatheter resulting surgical delay.Finally, the subject coil has been detached and completed the procedure.No other information was provided.Update: further reviewing the event, there was no issue with detachment but seems the coil remained stuck in the distal of the microcatheter after detachment.Additional information was captured on 10-december that the patient is still at the hospital with hemiparesis and severe dysphasia.The patient¿s current condition is hemodynamically stable, good clinical evolution.Remains aphasic persists with right hemiparesis, improvement of right lower limb tone is evidenced.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient, the device was prepared as per the dfu and continuous flush was set up and maintained throughout the clinical procedure.It is unknown at present if the patient was affected as a result of the event.The patient¿s current condition is unknown.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause and the device was not returned, an assignable cause of undeterminable will be assigned to this complaint.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Section b5 executive summary : updated - received additional information indicated that on 4 day follow up, medical appointment on (b)(6) 2021, patient with improvement of the motor deficit in the right side of the body, without language impairment, without headache, without fever, with adequate evolution, has a comprehensive rehabilitation plan.The timeframe between the initial procedure with hemiparesis and severe dysphasia were approximately 24 hours after the procedure.
 
Event or Problem Description
It was reported that during procedure, the inzone detachment device was used to detach the subject coil.When the inzone detachment device indicated 3 beeps to detach, the subject coil could not be detached but one loop of the subject coil went out into the vessel and other side of the subject coil stuck in the distal end of the microcatheter resulting surgical delay.Finally, the subject coil has been detached and completed the procedure.No other information was provided.Update: further reviewing the event, there was no issue with detachment but seems the coil remained stuck in the distal of the microcatheter after detachment.Additional information was captured on 10-december that the patient is still at the hospital with hemiparesis and severe dysphasia.The patient¿s current condition is hemodynamically stable, good clinical evolution.Remains aphasic persists with right hemiparesis, improvement of right lower limb tone is evidenced.Second update : received additional information indicated that on 4 day follow up, medical appointment on (b)(6) 2021, patient with improvement of the motor deficit in the right side of the body, without language impairment, without headache, without fever, with adequate evolution, has a comprehensive rehabilitation plan.The timeframe between the initial procedure with hemiparesis and severe dysphasia were approximately 24 hours after the procedure.

Brand Name
TARGET 360 NANO 1MM X 3CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12375224
Report Number3008881809-2021-00348
Device Sequence Number14557475
Product Code HCG
UDI-Device Identifier04546540697974
UDI-Public04546540697974
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2024
Device Model NumberM0035421030
Device Catalogue NumberM0035421030
Device Lot Number22631084
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer11/24/2021
12/21/2021
01/18/2022
Initial Report FDA Received Date08/26/2021
Supplement Report FDA Received Date12/20/2021
01/17/2022
02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INZONE DEVICE (STRYKER); MICROCATHETER (UNKNOWN MANUFACTURER)
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age64 YR
Patient SexFemale